Alert archive / Kansas / Blizzard Watches in 2013

Blizzard Watch 1, NWS Dodge City, KS

February 23, 201327 counties in Kansas

NWS Dodge City, KS issued this blizzard watch at Feb 23, 2013, 3:29 PM CST for 27 counties in Kansas. It took effect at Feb 24, 2013, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 23, 2013, 3:29 PM CST (21:29 UTC)
In effect from
Feb 24, 2013, 6:00 PM CST
Expired
Feb 24, 2013, 4:08 AM CST
In force
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.5 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2013-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2013-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1063 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

320 
WWUS43 KDDC 232129
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
329 PM CST SAT FEB 23 2013

...HIGH IMPACT BLIZZARD CONDITIONS EXPECTED BEGINNING LATE SUNDAY
NIGHT...

.A MID LEVEL LOW WAS BEGINNING TO TAKE SHAPE ACROSS THE GREAT
BASIN AND WILL EVOLVE INTO A MAJOR CYCLONE AS IT TRACKS ACROSS
WEST TEXAS INTO OKLAHOMA SUNDAY NIGHT INTO MONDAY. VERY STRONG
NORTH WINDS WILL DEVELOP BEHIND THE LOW AS IT DEEPENS SUNDAY NIGHT
INTO MONDAY. MODERATE TO HEAVY SNOWFALL RATES COMBINED WITH VERY
STRONG NORTH WINDS ARE EXPECTED TO LEAD TO BLIZZARD
CONDITIONS...ESPECIALLY DURING THE DAY MONDAY.

KSZ031-046-065-066-079>081-088>090-240530-
/O.CAN.KDDC.WS.A.0002.130225T0000Z-130226T0600Z/
/O.NEW.KDDC.BZ.A.0001.130225T0000Z-130226T0600Z/
ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-
BARBER-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...
SUN CITY
329 PM CST SAT FEB 23 2013

...BLIZZARD WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
EVENING...
...WINTER STORM WATCH IS CANCELLED AND REPLACED BY A BLIZZARD WATCH...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A BLIZZARD
WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
EVENING.

* TIMING...SNOW AND SIGNIFICANT BLOWING AND DRIFTING SNOW WILL
  BEGIN LATE SUNDAY NIGHT AND LAST THROUGH THE DAY MONDAY.

* SNOW AMOUNTS...WIDESPREAD 4 TO 10 INCHES OF SNOW IS EXPECTED
  ACROSS WEST CENTRAL, SOUTHWEST, AND SOUTH CENTRAL KANSAS. MORE
  THAN 10 INCHES CAN BE EXPECTED SOUTHEAST OF AN ASHLAND TO PRATT
  LINE.

* WINDS/VISIBILITY...25 TO 40 MPH NORTH WINDS WITH FREQUENT GUSTS
  TO 55 MPH...ESPECIALLY DURING THE DAY MONDAY. WIDESPREAD AND
  PROLONGED VISIBILITY BELOW ONE-QUARTER OF A MILE AND FREQUENT
  WHITEOUT CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

&&

$$

KSZ030-043>045-061>064-074>078-084>087-240530-
/O.NEW.KDDC.BZ.A.0001.130225T0000Z-130226T0600Z/
TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-
GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE...LAKIN...DEERFIELD...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...ELKHART...RICHFIELD...HUGOTON...MOSCOW...
LIBERAL...KISMET...MEADE...FOWLER
329 PM CST SAT FEB 23 2013 /229 PM MST SAT FEB 23 2013/

...BLIZZARD WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A BLIZZARD
WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
EVENING. 

* TIMING...SNOW AND SIGNIFICANT BLOWING AND DRIFTING SNOW WILL
  BEGIN LATE SUNDAY NIGHT AND LAST THROUGH THE DAY MONDAY.

* SNOW AMOUNTS...WIDESPREAD 4 TO 10 INCHES OF SNOW IS EXPECTED
  ACROSS WEST CENTRAL, SOUTHWEST, AND SOUTH CENTRAL KANSAS. MORE
  THAN 10 INCHES CAN BE EXPECTED SOUTHEAST OF AN ASHLAND TO PRATT
  LINE.

* WINDS/VISIBILITY...25 TO 40 MPH NORTH WINDS WITH FREQUENT GUSTS
  TO 55 MPH...ESPECIALLY DURING THE DAY MONDAY. WIDESPREAD AND
  PROLONGED VISIBILITY BELOW ONE-QUARTER OF A MILE AND FREQUENT
  WHITEOUT CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

&&

$$

UMSCHEID
2 follow-up statements
858 
WWUS43 KDDC 240513
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1113 PM CST SAT FEB 23 2013

...EXPECT FULL BLIZZARD CONDITIONS SUNDAY NIGHT AND MONDAY...

.A MID LEVEL CYCLONE OVER THE GREAT BASIN AREA WILL EVOLVE INTO A
MAJOR WINTER STORM, AS IT TRACKS ACROSS WESTERN TEXAS INTO OKLAHOMA
SUNDAY NIGHT AND MONDAY. VERY STRONG NORTH WINDS WILL DEVELOP, AS
WELL AS SOME HEAVY SNOW. THESE CONDITIONS WILL RESULT IN A MAJOR
BLIZZARD SUNDAY NIGHT AND MONDAY. THE WINDS MAY THE STRONGEST
DURING THE DAY MONDAY.

KSZ030-031-043>046-061>066-074>081-084>090-241300-
/O.CON.KDDC.BZ.A.0001.130225T0000Z-130226T0600Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
1113 PM CST SAT FEB 23 2013 /1013 PM MST SAT FEB 23 2013/

...BLIZZARD WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY EVENING...

* TIMING...SNOW AND SIGNIFICANT BLOWING AND DRIFTING SNOW WILL 
  BEGIN LATE SUNDAY NIGHT AND LAST THROUGH THE DAY MONDAY. 

* SNOW AMOUNTS...WIDESPREAD 4 TO 10 INCHES OF SNOW IS EXPECTED
  ACROSS WEST CENTRAL, SOUTHWEST, AND SOUTH CENTRAL KANSAS.  MORE
  THAN 10 INCHES CAN BE EXPECTED SOUTHEAST OF AN LINE FROM ASHLAND
  TO PRATT.

* WINDS/VISIBILITY...25 TO 40 MPH NORTH WINDS WITH FREQUENT GUSTS
  TO 55 MPH, ESPECIALLY DURING THE DAY MONDAY. WIDESPREAD AND
  PROLONGED VISIBILITY BELOW ONE-QUARTER OF A MILE AND FREQUENT
  WHITEOUT CONDITIONS ARE ANTICIPATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS. YOU SHOULD POSTPONE ANY TRAVEL PLANNED FOR MONDAY.

&&

$$

12
540 
WWUS43 KDDC 241008
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
408 AM CST SUN FEB 24 2013

...BLIZZARD CONDITIONS ARE EXPECTED TO DEVELOP TONIGHT AND
CONTINUE INTO MONDAY...

.AN UPPER LEVEL LOW PRESSURE SYSTEM NEAR THE FOUR CORNERS REGION EARLY
THIS MORNING IS EXPECTED TO INTENSIFY AS IT MOVES THROUGH NORTHWEST
TEXAS INTO THE RED RIVER VALLEY TONIGHT AND MONDAY. BY LATE THIS
AFTERNOON AND EVENING, SNOW WILL DEVELOP AND BECOME HEAVY AT TIMES
TONIGHT. IN ADDITION, VERY STRONG NORTH WINDS ARE EXPECTED TO DEVELOP
WHICH WILL RESULT IN BLIZZARD CONDITIONS TONIGHT INTO MONDAY.

KSZ030-031-043>046-061>066-074>081-084>090-241800-
/O.UPG.KDDC.BZ.A.0001.130225T0000Z-130226T0600Z/
/O.NEW.KDDC.BZ.W.0001.130225T0000Z-130226T0600Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
408 AM CST SUN FEB 24 2013 /308 AM MST SUN FEB 24 2013/

...BLIZZARD WARNING IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO MIDNIGHT CST /11 PM MST/ MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO MIDNIGHT CST /11 PM MST/ MONDAY NIGHT. THE BLIZZARD
WATCH IS NO LONGER IN EFFECT. 

* TIMING...SNOW AND SIGNIFICANT BLOWING AND DRIFTING SNOW WILL BEGIN
  LATE SUNDAY NIGHT AND LAST THROUGH THE DAY MONDAY.

* SNOW AMOUNTS...AROUND 2-4 INCHES WILL BE POSSIBLE NORTHWEST OF A
  HUGOTON TO KALVESTA TO HAYS LINE. WIDESPREAD 4 TO 10 INCH AMOUNTS
  CAN BE EXPECTED TO THE SOUTHEAST OF THIS LINE WITH AMOUNTS NEAR
  A FOOT POSSIBLE SOUTHEAST OF AN ASHLAND TO STAFFORD LINE.

* WINDS/VISIBILITY...25 TO 40 MPH NORTH WINDS WITH FREQUENT GUSTS
  TO 55 MPH... ESPECIALLY DURING THE DAY MONDAY. WIDESPREAD AND
  PROLONGED VISIBILITY BELOW ONE-QUARTER OF A MILE AND FREQUENT
  WHITEOUT CONDITIONS ARE ANTICIPATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS. YOU SHOULD POSTPONE ANY TRAVEL PLANNED FOR MONDAY.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

GERARD

What forecasters said that day

The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this blizzard watch went out at Feb 23, 11:55 AM CST, 3 hours 34 minutes earlier.

Area forecast discussion, Feb 23, 11:55 AM CST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
1155 AM CST SAT FEB 23 2013

...UPDATED FOR AVIATION SECTION...

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 336 AM CST SAT FEB 23 2013

AN UPPER LEVEL SHORTWAVE TROUGH WAS MOVING SOUTHEAST OVER THE
CENTRAL AND SOUTHERN HIGH PLAINS EARLY THIS MORNING. AN ASSOCIATED
AREA OF CLOUDINESS EXTENDED FROM FAR SOUTHWEST KANSAS INTO THE
OKLAHOMA AND TEXAS PANHANDLES AND NORTHEAST NEW MEXICO. RADAR
MOSAIC SHOWS SOME PATCHY AREAS OF LIGHT SNOW ACROSS THE
PANHANDLES. AN AREA OF LIGHT SNOW WAS ALONG THE KANSAS BORDER
NEAR LIBERAL. THIS AREA WAS DIMINISHING WITH TIME, A FEW FLURRIES
COULD OCCUR AROUND LIBERAL THROUGH THE NEXT FEW HOURS. THE AREA OF
CLOUDS AND LIGHT SNOW WILL CONTINUE TO PROPAGATE EAST SOUTHEAST
WITH THE UPPER LEVEL SHORTWAVE AND EXPECT IT TO BE SOUTH AND EAST
OF SOUTHWEST KANSAS BY SUNRISE. SOME VERY PATCHY FOG WAS WAS
REDUCING VISIBILITIES TO LESS THAN A MILE IN A FEW LOCATIONS
EARLIER TONIGHT AND THERE COULD BE SOME ADDITIONAL FOG UNTIL AFTER
SUNRISE AS WELL.

FOR THE REST OF TODAY, SHORTWAVE RIDGING WILL MOVE OUT OVER THE
CENTRAL HIGH PLAINS BEHIND THE SHORTWAVE TROUGH AND AHEAD OF A
STRONGER TROUGH THAT IS DIGGING INTO THE WEST COAST EARLY THIS
MORNING. SKIES SHOULD STAY MAINLY CLEAR TODAY ALTHOUGH WE COULD
SEE SOME INCREASING CIRRUS THIS AFTERNOON. INCREASING SOUTHERLY
WINDS TODAY WILL HELP MIX THE BOUNDARY LAYER SOMEWHAT BETTER AND
WITH PLENTY OF SUNSHINE WE SHOULD BE ABLE TO CLIMB INTO THE 30S IN
MOST LOCATIONS WITH LOW/MID 40S OUT ALONG THE COLORADO BORDER
WHERE THE SNOW COVER HAS MELTED.

SURFACE LOW PRESSURE WILL BE DEEPENING OVER FAR NORTHEAST NEW
MEXICO TONIGHT. WINDS WILL INITIALLY BE FROM THE SOUTH TO
SOUTHEAST BUT WILL BECOME LIGHT AND VARIABLE WITH WINDS BECOMING
NORTHERLY ALONG AND EAST OF THE COLORADO BORDER. WITH LIGHT AND
VARIABLE WINDS AND A MOIST BOUNDARY LAYER TONIGHT, WE COULD SEE
SOME FOG REDEVELOP. HAVE ALSO LOWERED TEMPERATURES MAINLY AROUND
DODGE CITY AS A PERIOD OF LIGHT WINDS SHOULD HELP TEMPERATURES
BOTTOM OUT A LITTLE LOWER INTO THE UPPER TEENS TO AROUND 20.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 354 AM CST SAT FEB 23 2013

BUSY SHIFT WITH ANOTHER STORM SYSTEM TO CONSIDER. MY AFD WILL BE BRIEF.

AFTER COLLABORATION WITH NEIGHBOR WFOS...HAVE ISSUED A WINTER STORM
WATCH FOR PORTIONS OF THE REGION SUNDAY EVENING THROUGH MONDAY EVENING.
AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE GREAT BASIN TODAY AND WILL
EVENTUALLY TRACK ACROSS THE SOUTHERN PLAINS MONDAY. THE 00Z ECMWF HAS
TRENDED FARTHER SOUTH THAN COMPARED TO YESTERDAYS 12Z RUN. THIS 00Z
RUN IS SIMILAR TO THE 00Z GEM.

THE SYSTEM IS FAIRLY STRONG AND THEREFORE SIGNIFICANT SNOWS WILL BE
POSSIBLE ON THE DEFORMATION SIDE OF THE CYCLONE. SNOW AMOUNTS OF 6
TO 12 INCHES WILL BE POSSIBLE WITHIN THE WATCH AREA. 850 HPA WINDS
ARE FORECAST TO BE AROUND 50 KT SO THAT RAISES THE FLAG FOR BLIZZARD
CONDITIONS. AFTER COLLABORATION, WILL JUST GO WITH A WINTER STORM WATCH
FOR NOW. THIS SYSTEM WILL HAVE STRONGER WINDS WITH IT THAT COMPARED
TO THE LAST STORM.

LEFT THE REST OF THE ALLBLEND GRIDS UNTOUCHED DUE TO TIME CONSIDERATIONS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1153 AM CST SAT FEB 23 2013

OTHER THAN SCATTERED 4-5KFT STRATUS CLOUDS EXITING THE REGION THIS
AFTERNOON, SKY CONDITIONS AND VISIBILITY WILL REMAIN VFR UNDER
LIGHT SOUTHERLY SURFACE WINDS, AS HIGH PRESSURE REMAINS ANCHORED
ACROSS EASTERN OKLAHOMA.

SIGNIFICANT CHANGES OCCUR THIS EVENING. WARM ADVECTION WILL DEVELOP
ACROSS THE ENTIRE HIGH PLAIN REGION OVERNIGHT. THIS WILL VERY LIKELY
ALLOW ADVECTION FOG TO RAPIDLY DEVELOP ACROSS THE DEEP SNOWPACK
ACROSS SOUTHWEST KANSAS. THE NAM MOS DOES PROMOTE THE IDEA OF LOW
VISIBILITIES AROUND QUARTER MILE OVERNIGHT WHILE THE NAM MODEL
FORECASTS WIDESPREAD DENSE FOG AS WELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  34  21  32  24 /   0   0  50  60
GCK  35  21  32  22 /   0   0  40  50
EHA  45  25  32  18 /   0   0  30  40
LBL  38  22  33  21 /   0   0  40  50
HYS  30  18  30  24 /   0   0  50  60
P28  33  21  34  28 /   0   0  70  90

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY EVENING
FOR KSZ031-046-065-066-079>081-088>090.

&&

SHORT TERM...GERARD
LONG TERM...SUGDEN
AVIATION...RUSSELL
Hazardous weather outlook, Feb 23, 3:53 AM CST, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
353 AM CST SAT FEB 23 2013

KSZ030-031-043>046-061>066-074>081-084>090-241100-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
353 AM CST SAT FEB 23 2013 /253 AM MST SAT FEB 23 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER WINTER STORM MAY IMPACT PARTS OF CENTRAL AND SOUTHWEST
KANSAS LATE SUNDAY NIGHT INTO MONDAY EVENING. PLEASE SEE THE
WINTER STORM WATCH MESSAGE FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

GERARD

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 3:50 AM CSTWinter Storm WatchDDCBarber, Clark, Comanche, Edwards, Ellis, Kiowa and 4 more12 hr
Feb 23, 1:34 PM CSTDense Fog AdvisoryDDCBarber, Clark, Comanche, Edwards, Ellis, Finney and 21 more19 hr

Nearby

Blizzard Watches in Kansas, 2013Every blizzard watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.